Aa
A
A
A
Close
Heart Disease Community
20.1k Members
Avatar universal

Beta Blocker - And my pulse Rate

Hello guys.. . Firstly to repeat myself again lol I am 21 male 6ft tall 178 lbs etc I had an EKG In FEB that showed things ot be OK other then an elevated rate.. which the doctor did and still does consider anxiety... on the 17th something (I assume my parents talking about the ER to me due to pain ) triggered an attack I had a heart rate of probably 160-180 and it took 4 1/2- 5 hours to get back below 100 .. this happend again on the 26th at which point my xanax dose was put to 3 mg a day.. ( I am seeing a very skilled GP but I need a new psychitrist so she is helping me ).. But I went in and explained this to her and she wants me to try lexapro 10 mg a day so I am and a Blocker.. Metoprolol. sorry if I spelt it wrong.. but I was curious if anyone could explain to me how low the heart rates can go I mean i've hit 54 ( this is my first dosage aswell) .. and the blood pressure with the added xanax and such ( I can take up to 4mg a day but I rarely go past 2.5mg) and only 2 mg so far today.. I have had readings of heart rate around 57 or slightly lower 54.. I am on Top. as 25mg in the morning with breakfast 1 hour after I take xanax.. I would really appreicate any help sorry for the spelling to. very drained. I took it at 7 am and at 7:27 pm my bp was 127/71 and pulse 59. And this is not the extended release.. and this is my first tiem taking the drug so please give me some advice but I mean its been 13-14 hours and its still effecting me or maybe im just tired .. but seeeing my pulse at 54.. scared me. True I have not seen it go below 50 but its nearly 10 pm and I am sleepy and I think I may still be feeling the effects of it.. or maybe not. so what then.. I am thinking I need to have a chat with my doctor. But does anyone have any opinions?
4 Responses
Avatar universal
Maybe the Xanax mixed with the Metoprolol caused your heart rate to be really low.  I am a small woman and even a tiny, tiny dose of Metoprolol (a quarter of a 25 mg pill) caused my HR to go down in the 40s resting and my BP to be about 80/50 and I was on Xanax at the time, too.  I now take another beta (propranolol) and the HR isn't so low, and it doesn't drop my blood pressure like metoprolol did.  Maybe you should call your doctor and ask but I'm sure it's not dangerous - really athletic people have low heart rates but if it's so low it's making you feel groggy then maybe they can change your meds.  Good luck!
Avatar universal
My pulse for the last 40 yrs (before that I never checked my pulse) has always been between 48-54 before meds and since taking meds.  I was put on beta blockers once in the ER due to a high BP crisis, and beta blockers to take home with me, and to take till I see the Cardiologist.  The following days at home my heart rate dropped to 34 bpm even though the BP was not low, but still in the high normal range.  I felt like total ****, absolutely no energy, did not want to get out of bed.  Once I saw the Cardiologist I was referred to he immediately took me off the beta blockers.  Everybody's case is different.  .  

Keep in mind my heart rate was always below 60 and that is why the beta blockers took my pulse all the way down to 34, I guess,  But in your case a heart rate in the 50's on beta blockers I think is nothing to worry about.  If you are still worried just call and ask the doctor what he thinks.
1 Comments
Mine is dropping in the 40s while resting and it terrifies me.im 39 and generally workout alot but haven't been able to last week or so .. I have lost 80 lbs in this past year on my own I'm on zoloft and on a beta blocker low dose but I just have no energy. Need help scared
Avatar universal
Resting heart rates in the 50's are quite normal and common in people who have excellent physical conditioning.  Many athletes have rates even lower, particularly endurance athletes.  I am 63 and my resting rate is typically in the high 50's.  Before ablation when I was taking a beta blocker, my rate would sometimes creep down to the high 40's.  The beta blocker did slow me down a little and made me feel tired.
Avatar universal
thank you all for your responces.. I did call my dr, she said anything in the 50's range is normal and not to worry.
Have an Answer?
Top Heart Disease Answerers
159619 tn?1538184537
Salt Lake City, UT
11548417 tn?1506084164
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.